MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MULLER STEM 5 STANDARD

ZIMMER GMBH AVENIR MULLER STEM 5 STANDARD
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 11/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: countersunk cancel scr 6.5/25 part#42.19.25; lot#unknown, countersunk cancel scr 6.5/19 part#42.19.20; lot#unknown, cocr head 32/0 med 12/14 part#14.32.06-20, lot#2804223, dural alpha insert neutr hh/32 part#01.00013.408, lot#2799256, fitmore shl w scr cones 50/hh; part#0100024550; lot#2793934.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and is being monitored potentially due to one of these events : dislocation, infection, fracture, loosening or pain.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.A part specific investigation can not be conducted as the specific event is not available.Thus, no similarities to investigated events can be compared.Event summary: it was reported by the therapeutic goods administration (tga) that the australian orthopaedic association national joint replacement registry (aoanjrr) has registered a higher than expected revision rate for a combination of avenir stem / fitmore cup used for total hip arthroplasty.The reason for revision surgery is unknown, but could however be one of the following: dislocation, infection, loosening, fracture or pain.Review of received data: data extract from the aoanjrr received for the higher than expected revision rate for a combination of avenir stem / fitmore cup used for total hip arthroplasty providing data such as: average duration of implantation, implant catalog ranges, reason for revision surgeries and years of which the products were revised.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Raw material certificate reviewed on: 15-jan-2020.The review showed that the materials were manufactured according to specification.Sterilization certificate reviewed on: 15-jan-2020.The review showed that the devices were sterilized according to specification.Conclusion summary: it was reported by the therapeutic goods administration (tga) that the australian orthopaedic association national joint replacement registry (aoanjrr) has registered a higher than expected revision rate for a combination of avenir stem / fitmore cup used for total hip arthroplasty.The reason for revision surgery is unknown, but could however be one of the following: dislocation, infection, loosening, fracture and pain.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The raw material certificate confirm the correct specifications of the raw material composition.The sterilization certificate confirm the correct sterilization according to specification.The countersunk cancellous screws are distributed as non-sterile products and are sterilized internally at the hospital according to their process.Neither x-rays, operative notes, office visit notes, nor devices or photos of the explanted implants were received; therefore the condition of the components is unknown.Patient factors that may affect the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.It is only known that there was a revision surgery either due to one of the following events: dislocation, infection, loosening, fracture or pain.In conclusion, due to significant lack of information, it is impossible to perform a meaningful analysis of the reported event.Therefore, an exact root cause cannot be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2019-00663, 0009613350-2019-00786, 0009613350-2019-00772.
 
Event or Problem Description
No change to previously reported event.

Brand Name
AVENIR MULLER STEM 5 STANDARD
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9422116
Report Number0009613350-2019-00774
Device Sequence Number2491197
Product Code LZO
UDI-Device Identifier00889024479531
UDI-Public00889024479531
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberN/A
Device Catalogue Number01.06010.005
Device Lot Number2809766
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;